I live with severe burning pain from a bad accident and then two spine surgery's which I believe did nothing but make things worse. Anyway my problem now besides the severe pain and thoughts of suicide all day cause of the horrible side effects from the ms contin I take for pain is the pain. See I can't even type straight from the pain. I cannot sit down at all. literally I cannot sit in a chair and lean back the burning is that bad. I need an alternative other then ms contin and oxycontin for the pain. I know they have a patch but not sure if I wanna wear a pain patch. Good thing I have a great Dr. who understands my pain levels and is willing to help in anyway. Unlike a friend of mine who's Dr barely gives him enough meds. What kind of Dr gives you 28 days worth of meds and see's you every 28 days? What no extra doc,your not aloud to have a bad day and need an extra pill or God forbid you miss an appointment you will never have any extra med's? Ok back to my dilemma. What can I swap my ms contin for? Is oxymorphine the samething? Will I have the same side effects from something like opana? Oh I have severe heartburn also. I cannot take omeprazole or Nexium either cause they make my heart race and palpitate. Anyone in this forum ever been on opana or fentanyl patch's? I took the patch before but could not sleep while I was on it. Does dialaudid cause heartburn? I absolutely cannot take oxycontin at all,not before in it's original formula or now in it's new formula. I don't care what any pain patient says about oxycontin that stuff is pure poisin. I was getting the worst headaches and bloody noses while I was on oxycontin and I also wanted to kill everyone I saw when I was on that poison. I can't take this anymore and honestly if I didn't have a wife that cares about me I would have put a bullet in my head years ago. Serious I cannot live with this pain anymore and the side effects from this ms contin are the worst. Can anyone please give me some insight? Thank You from your friend Anthony L.
17 Jan 2012
Have you tried any of the nerve pain meds? Lyrica, Neurontin, or even Celexa? These meds help with that burning sensation, and none are narcotic. I am taking gabapentin for some pretty bad nerve pain and it does decrease it significantly.
Best wishes and I do hope you find an answer!
17 Jan 2012
Hi Anthony -
I can't take Morphine either for long term. It turns be into a super witch with a capitol B. It also makes me feel suicidal. The Fentanyl patches have been a lifesaver for me. No more of the up and down roller coaster of taking the pain meds. It doesn't give you a "buzz" but does give a steady dose of pain relief. Maybe a combo of the patch and one of the meds that Sweet Lemon recommended like Gabepentin would work for you. Best wishes to you.
Your friend -Terri-
17 Jan 2012
Hi Anthony & welcome to the site. I have the same pain as you describe from 2 failed back surgeries also. I have lived with it for 44 years. I am currently on Oxycodone 15mg. & with a 500 mg tylenol on the side it brings it down from a 10 to a bearable 7 or 8 on the pain scale. I hear your pain believe me! I have not heard good things about oxycontin the time release form of oxycodone. I want something that is instant relief when I need it . My pain is different at different times of the day depending on what I am doing. Too much sitting just aggravates it & I need more meds. I have heard opana is good as is diludad also. If I were you I would ask your doc for a non time released form of the oxy like I take. You can get it in 30mg also. The next step up I believe would be opana, & then diludad, but don't jump up there too fast because eventually you will build a tolerance to them too.
The nerve pain drugs like Lyrica don't seem to help this pain you are talking about, at least not for me or my husband who has the same thing. He has had 10 back surgeries with 2 fusions & is left with the sciatic nerve damage. He takes gabepentin, but it doesn't help this pain. I take lyrica, but it is for my fibromyalgia. That's not to say it won't help you. It does some if they consider it peripheral neuropthay, but it doesn't sound like it to me. These are just my thoughts...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my ins company said they would not keep paying 4 my oxycontin 80mg they said if my dr give me ms contin 100mg they would pay it all an no copay is ...
1 answer • 21 Dec 2010
Please help! After surgery 3 years ago (broken neck/paralysis) C2-3 have been taking MS Contin, Vic?
My Dr. recently said "enough time has gone by"-he wants me to "take a vacation from my meds and takes Subutex (prescribed 8mg BID). ...
4 answers • 5 Feb 2012
... is giving me loratab 10 mg and MS Contin. I need a written prescription every month to get my refills (MS Contin), well I can't get in touch ...
6 answers • 1 Mar 2012